Review: could Valproic acid cause Muscle twitching?
Summary: Muscle twitching is found among people who take Valproic acid, especially for people who are male, 10-19 old, have been taking the drug for 1 - 6 months, also take medication Levetiracetam, and have Epilepsy.
We study 9,150 people who have side effects while taking Valproic acid from FDA and social media. Among them, 29 have Muscle twitching. Find out below who they are, when they have Muscle twitching and more.
You are not alone: join a mobile support group for people who take Valproic acid and have Muscle twitching >>>
Valproic acid has active ingredients of valproic acid. It is often used in epilepsy. (latest outcomes from Valproic acid 9,305 users)
Muscle twitching has been reported by people with depression, pain, multiple sclerosis, stress and anxiety, high blood pressure.(latest reports from Muscle twitching 10,751 patients)
On Dec, 8, 2014: 9,150 people reported to have side effects when taking Valproic acid. Among them, 29 people (0.32%) have Muscle Twitching.
Time on Valproic acid when people have Muscle twitching * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Muscle twitching||0.00%||100.00%||0.00%||0.00%||0.00%||0.00%||0.00% |
Gender of people who have Muscle twitching when taking Valproic acid * :
|Muscle twitching||50.00%||50.00% |
Age of people who have Muscle twitching when taking Valproic acid * :
|Muscle twitching||0.00%||7.69%||30.77%||15.38%||3.85%||3.85%||26.92%||11.54% |
Severity of Muscle twitching when taking Valproic acid ** :
|least||moderate||severe||most severe |
|Muscle twitching||0.00%||100.00%||0.00%||0.00% |
How people recovered from Muscle twitching ** :
|while on the drug||after off the drug||not yet |
|Muscle twitching||0.00%||0.00%||100.00% |
Top conditions involved for these people * :
- Epilepsy (7 people, 24.14%)
- Complex partial seizures (5 people, 17.24%)
- Schizophrenia (4 people, 13.79%)
- Drug exposure during pregnancy (3 people, 10.34%)
- Partial seizures (2 people, 6.90%)
Top co-used drugs for these people * :
- Levetiracetam (8 people, 27.59%)
- Zonisamide (7 people, 24.14%)
- Phenytoin (5 people, 17.24%)
- Clozapine (4 people, 13.79%)
- Oxcarbazepine (4 people, 13.79%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Muscle Twitching while taking Valproic Acid?
You are not alone! Join a mobile support group:
- support group for people who take Valproic acid and have Muscle Twitching
- support group for people who take Valproic acid
- support group for people who have Muscle Twitching
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
- Can my eye twitch be because of lexapro?
So I have had symptoms of anxiety and depression due to a lot of stressors and disasters that happened in my life over the past two years. As my anxiety got worse after a breast biopsy, I started freaking out and thinking I may have MS because my sister has MS. So I went to my GP and she decided my symptoms do not follow the symptoms of MS or any similar problem and it should most likely be anxiety. She put me on Lexapro and Clonazepam. At first I was very hesitant to take medication but as my symptoms got worse I decided to give it a try. I was on Lexopro 5 mg for about two months and then I went to 10 mg, and I would take 1 or 2 Clonazepam a day. And this all started 5 months ago. And things seemed to be working just fine.Until about two months ago I started having this freaking annoying eye twitch on my upper left eyelid. I have had eye twitches before but they always go away after a couple of days or a week top. This one has been lasting for 2 months now and seems to be just getting worse. I went to the GP and my eye doctor and they still found no cause and said it's probably stress and anxiety. I have not been overly stressed and I get plenty of sleep, 10 hrs or more! and I stopped taking caffeine and alcohol after the twitch started. Any idea? Could it be because of medication? I also need to add I have had thumb twitching and severe spasms in my muscles around my right thumb starting in May (before taking any medication).
- Is mangosteen capsule effective for juvenile myoclonic epilepsy?
Has anybody with Juvenile Myoclonic Epilepsy tried Mangosteen capsule to prevent seizure? Is it effective? Are there any side effets?
- Can valproic acid cause conjunctivitis abdominal pain and diarrhea?
i had taken valproic acid in 1988 .. stopped the drug and did not remember the reason
in 1999 my dr wanted me to try v acid again at age 44 .. i took the med . with in 2 hours my eyes and stomach burned . and i had diarrhea. my eyes were blood red eye lids red in side . .. then i remembered why i tried valproic acid and stopped the drug in 80's .. nasty and quirk pain for me . hope this helps others as sensitive to meds as me .. thanks
- If my ex gives my son his depakene (through a feeding tube) without food (only water) sun, mon, & tues, could this cause severe gastroenteritis peaking thurs/fri (but recovering before sun)?
Disabled children and children with severe autism generally have very sensitive intestines to begin with. My son also has food allergies and is a carrier for Celiac's disease - but does not have active Celiac's and does eat gluten. These are cyclic EXTREME episodes. In addition to the severe pain, his eczema flares up and he has more seizures. Once an episode begins, if I give him fresh pressed vegetable juices, foods that are soft on the stomach, and avoid foods that he has a positive blood allergy to (but can normally be included in his diet), his eczema stays under control and he does not scream, cry, and bite. But, if I give him a food that is acidic or dairy, the screaming, crying and biting generally starts about 30 minutes after the end of the meal. I really need some ideas and help.
- Can add be caused by transplant meds
I am a kid prey transplant recipient. I recently noticed attention issues. I have tremors and muscle twitches ans extreme anxiety. .
More questions for: Valproic acid, Muscle twitching
You may be interested at these reviews (Write a review):
- Paxil side effect of a monior
my daughter 14 years old had some problems with dizziness. the doctor felt it was due to anxiety. so he gave her paroxetine. she started the medication and she complain that head hurt . she took it for three weeks and on fourth week she was in school and started shaking arms. than was taken to nurse office and began to twitch. it started with spine bowing up and severe. it lasted 45 minutes. we took her to hospital and they gave her allergy medication and stop it for about two hours and it starts again. it keep a pattern of 2 founds reduced twitching with 50 mg of allergy mediation. once it starts takes 50 mg and it take 30 minutes to take effect. the docotr say it is side effect of paroxetine. it should go away. we are very concern that she could have premeit damage.
More reviews for: Valproic acid, Muscle twitching
Comments from related drug studies (Check your drugs):
- My right hand started showing problems in late 2005, I was losing mobility (at the age of 30 back then), especially in my thumb, with pronounced fasciculations, without any injury.
I was referred to a neurological clinic. There I did all the neurological exams. MRI both with and without contrast ...
- After sitting and trying to stand severe pain in creases of front joint of hip near groin. After taking a few steps pain lessens. Pain is there when I get out of bed or up during the night. This has started about 3 months ago and I had blood work done that said my aso titer is positive and ana scree ...
- I take the following doses of the above listed meds: vyvanse 70mg duloxetine 60mg klonopin 1mg 3xday as needed, levothyroxin 100mcg lamicatal 200 mg. My PCP suspects seratonin syndrome as I have all of the symptoms. Daily, I constantly get an electrical shock feeling in my brain when moving my eyes. ...
- I also take hydrocodone for a diagnosis of coxa valga which is a deformity in hips. I was diagnosed with both in 2008. But just recently the muscle twitches started. I only take like 2 pills per day so I know I don't abuse them.
- I take two tablets of Depakin chrono (valproic acid) total 1000 at night one time. it helps me in getting sleep, otherwise I'm not able to. however during the day im so dizzy.
I thinking of trying to cut it off totally
More related studies for: Valproic acid, Muscle twitching
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.